Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 14, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 30, 2013, 3:00 PM EST for 12 counties in Georgia. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2013, 3:00 PM EST (20:00 UTC)
- Expired
- Jan 30, 2013, 3:45 PM EST
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Banks County, GA, Barrow County, GA, DeKalb County, GA, Forsyth County, GA, Fulton County, GA, Gwinnett County, GA, Hall County, GA, Henry County, GA, Jackson County, GA, Newton County, GA, Rockdale County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 3:00 PM EST | TSTM WND DMG | 5 S Cumming, GA | LOCAL NEWSPAPER REPORTS NUMEROUS TREES DOWN IN THE SHARON ROAD AREA. |
| Jan 30, 3:30 PM EST | TSTM WND DMG | Winder, GA | THE 911 CENTER REPORTED NUMEROUS TREES AND POWERLINES DOWN NEAR WINDER. |
| Jan 30, 3:40 PM EST | TSTM WND DMG | Covington, GA | TREES AND POWERLINES WERE REPORTED DOWN NEAR COVINGTON BY LOCAL NEWSPAPER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 30, 8:11 AM EST | Tornado Watch | SPC | 7 hr |
| Jan 30, 1:19 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
667
WUUS52 KFFC 302000
SVRFFC
GAC011-013-089-117-121-135-139-151-157-217-247-297-302045-
/O.NEW.KFFC.SV.W.0014.130130T2000Z-130130T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARROW COUNTY IN NORTH CENTRAL GEORGIA
DEKALB COUNTY IN NORTH CENTRAL GEORGIA
SOUTHEASTERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA
SOUTHEASTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA
GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
HALL COUNTY IN NORTH CENTRAL GEORGIA
HENRY COUNTY IN NORTH CENTRAL GEORGIA
NEWTON COUNTY IN NORTH CENTRAL GEORGIA
ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA
WALTON COUNTY IN NORTH CENTRAL GEORGIA
BANKS COUNTY IN NORTHEAST GEORGIA
JACKSON COUNTY IN NORTHEAST GEORGIA
* UNTIL 345 PM EST
* AT 256 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SUGAR HILL TO DECATUR TO 13 MILES SOUTH
OF UNION CITY...MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DULUTH...TUCKER...CLARKSTON...AVONDALE ESTATES...SUWANEE...
LILBURN...BUFORD...REST HAVEN...PINE LAKE...FLOWERY BRANCH...STONE
MOUNTAIN...OAKWOOD...HAMPTON...GAINESVILLE...LAWRENCEVILLE...LOCUST
GROVE...STOCKBRIDGE...MCDONOUGH...LULA...SNELLVILLE...DACULA...
PORTERDALE...OXFORD...NEWBORN...MANSFIELD...COVINGTON...GEORGIA
INTERNATIONAL HORSE PARK...LAKEVIEW ESTATES...CONYERS...WALNUT
GROVE...SOCIAL CIRCLE...MONROE...LOGANVILLE...JERSEY...GOOD HOPE...
BETWEEN...WINDER...STATHAM...CARL...BETHLEHEM...AUBURN...GRAYSON...
LITHONIA...ARCADE...NICHOLSON...JEFFERSON...HOSCHTON...BRASELTON...
COMMERCE...PENDERGRASS...TALMO...MAYSVILLE...HOMER AND GILLSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST WEDNESDAY EVENING
FOR NORTHERN GEORGIA.
&&
LAT...LON 3446 8339 3426 8333 3404 8336 3391 8363
3382 8351 3359 8369 3348 8368 3344 8382
3337 8386 3344 8393 3330 8411 3336 8435
3359 8424 3365 8429 3365 8446 3355 8446
3351 8464 3379 8434 3424 8412 3450 8353
TIME...MOT...LOC 2000Z 237DEG 33KT 3418 8404 3382 8425
3342 8460
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 1:08 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 30, 1:08 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 108 PM EST WED JAN 30 2013 .PREV DISCUSSION... /ISSUED 1043 AM EST WED JAN 30 2013/ UPDATE... HAVE MADE UPDATES TO THE WEATHER AND POP GRIDS...AND SLOWED DOWN THE CURRENT TIMING OF THE SQUALL LINE. WE ARE STARTING TO SEE ISOLATED SUPERCELLS OUT FRONT OF THE MAIN LINE. THERE IS AN ESPECIALLY STRONG TO SEVERE CELL IN EAST CENTRAL ALABAMA. WE ARE STILL ON TRACK FOR SEVERE THUNDERSTORMS TODAY THROUGH THE AREA. THE MAIN LINE IS EXPECTED TO PUSH THROUGH THE STATE WITH STRONG WINDS BEING THE MAIN THREAT. THERE IS ALSO A RISK OF TORNADOES WITH THESE STORMS...ESPECIALLY ANY SUPERCELLS OUT IN FRONT OF THE LINE. DID ADJUST THE TEMPERATURES DOWN A FEW DEGREES AS THEY WERE FORECAST WARMER THAN WHAT WAS GOING ON. NO OTHER UPDATES ARE EXPECTED AT THIS TIME. ARG PREV DISCUSSION... /ISSUED 647 AM EST WED JAN 30 2013/ PREV DISCUSSION... /ISSUED 621 AM EST WED JAN 30 2013/ UPDATE... SECOND UPDATE TO INCLUDE EXPANDED TORNADO WATCH 17 AREA IN THE FFC WATCHES/WARNINGS/ADVISORIES SECTION BELOW. BELANGER PREV DISCUSSION... /ISSUED 410 AM EST WED JAN 30 2013/ SHORT TERM /TODAY THROUGH THURSDAY NIGHT/... PRIMARY CONCERN IS THREAT AND TIMING OF SEVERE CONVECTION THIS AFTERNOON AND EARLY EVENING. VERY IMPRESSIVE STORM SYSTEM APPROACHING THE STATE THIS MORNING. WHILE FAVORABLE SIG TOR PARAMETER VALUES CURRENTLY CONFINED TO AREA CLOSER TO THE COAST BASED ON RAP ANALYSES...HAVE SEEN A FEW REPORTS OF WIND DAMAGE FURTHER NORTH OVER WRN TN AND NRN MS IN LOW CAPE AREAS. IF MODELS ARE TO BE BELIEVED...PARAMETERS SHOULD BE MORE FAVORABLE HERE THAN WHAT IS CURRENTLY SHOWN TO THE WEST. 00Z MODELS HAVE SLOWED TIMING OF MAIN LINE OF TSRA SOMEWHAT WITH NAM SLOWEST. 06Z NAM ALSO CONTINUING SLOWER TREND. LINE SHOULD MOVE INTO NW CORNER OF CWA AROUND 10AM... I-85 BY 3PM AND AHN-MCN-AMERICUS LINE BY 7PM AND EXITING SE CORNER OF CWA AROUND 10PM. INGREDIENTS STILL APPEAR SUFFICIENT FOR AT LEAST ISOLD AREAS OF WIND DMG OR BRIEF TORNADOES. AS OFTEN THE CASE...06Z NAM MLCAPE SHOWING MORE INSTABILITY THAN OTHER MODELS WITH VALUES AROUND 400-700 J/KG. 00Z GFS HAS 200-400 J/KG OVER ALL BUT NE GA. VERTICAL WIND SHEAR WILL BE VERY STRONG. 0-1KM BULK SHEAR 40-50KTS SEEN ON GFS AND NAM. FAVORABLE CIN...LCL AND DEEP LAYER SHEAR YIELDING DECENT SIG TOR PARAMETER VALUES... 1-2 WITH GFS AND 2-5 ON NAM. THIS VALUES ARE HIGHER THAN PREV SVR EVENT ON DEC 26 WHEN WE SAW 3 WEAK TORNADOES IN MIDDLE GA. WINDS STILL SHOULD KEEP MOST OF AREA IN ADV CRITERIA TODAY AND THIS EVENING. HAVE EXTENDED WIND ADV TIL MIDNIGHT. HIGH WIND WARNING CRITERIA NOT QUITE BEING MET IN LATEST MODEL GRIDS...BUT VERY CLOSE. WITH WET SOILS DEVELOPING QUICKLY THIS AFTERNOON...HAVE CONTINUED WIND WARNING THRU 6PM...AFTER WHICH TIME LLJ WILL SHIFT EAST OF THE NE GA MOUNTAINS. HEAVY RAIN WILL ALSO BE SIGNIFICANT THREAT. AGREE WITH LATEST HPC GUIDANCE WHICH HAS BUMPED UP EVENT TOTAL PRECIP TO 1 TO 2 INCHES WITH SOME AREAS OF NE GA APPROACHING 2.5 INCHES...DUE TO SLOWER TIMING AND PROGRESSION OF TSRA. SFC DEWPOINTS HAVE BEEN HIGHER THAN FCST LAST SEVERAL HOURS AS WELL. BASED ON LATEST GRIDDED FFG AND QPF...HAVE EXPANDED FLOOD WATCH SOUTH TO AREAS NORTH OF A FRANKLIN TO ROSWELL TO CLEVELAND LINE. FINALLY...ANOTHER LOW AMPLITUDE SHORT WAVE PROGGED TO MOVE ALONG LONG WAVE TROUGH OVER TN VALLEY THURS NIGHT. WITH COLD AIR IN PLACE...ESP ALOFT...COULD SEE SOME FLURRIES OR VERY LIGHT SNOW SHOWERS. NO IMPACTS EXPECTED. SNELSON LONG TERM /FRIDAY THROUGH TUESDAY/... EXTENDED MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM...WITH LONG WAVE UPPER-LEVEL TROUGH SITUATED OVER THE EASTERN U.S. THOUGH EARLY NEXT WEEK. GENERALLY...NORTHWEST FLOW WILL PERSIST OVER THE REGION...AND MODELS CONTINUE TO ADVERTISE A SERIES OF UPPER LEVEL SHORT WAVES IMPACTING THE AREA AS A RESULT. THE FIRST DISTURBANCE OCCURS AT THE TAIL END OF THE SHORT TERM PERIODS...AND WHAT MOISTURE QUICKLY DISSIPATES INTO THE LONG TERM EARLY FRIDAY. THE SECOND DISTURBANCE LOOKS TO APPROACH THE AREA LATE SATURDAY AND REMAIN ACROSS FAR NORTH GEORGIA EARLY SUNDAY...WITH SLIGHTLY MORE MOISTURE AVAILABLE THAN THE PREVIOUS SHORTWAVE. FOR NOW...WITH THE LATEST MODEL TIMING FOR THIS SYSTEM...LOOKS LIKE IT WILL PRIMARILY BE RAIN...WITH SOME POSSIBILITY OF A RAIN-SNOW MIX INTO SUNDAY MORNING. HAVE GENERALLY GONE WITH SLIGHT CHANCE POPS...AND HAVE KEPT NO ACCUMULATIONS FOR NORTH GEORGIA. HAVE SCALED BACK POPS SLIGHTLY FOR THE THIRD SHORT WAVE EXPECTED MONDAY NIGHT INTO TUESDAY. LATEST MODEL RUNS ARE LESS ENTHUSIASTIC WITH THE FRONTAL SUPPORT...AND THEREFORE LESS AGGRESSIVE WITH MOISTURE AND PRECIP POTENTIAL. HAVE CONTINUED WITH SLIGHT CHANCE POPS MONDAY NIGHT AND TUESDAY...AND QUICKLY DROP POPS OFF INTO TUESDAY NIGHT. BELANGER FIRE WEATHER... AS DRY AIR PLUNGES IN BEHIND FRONT...HUMIDITY PROGGED TO DROP TO 22 TO 25 PCT FOR A FEW HOURS THURS AFTERNOON OVER MIDDLE GA. WITH 1 TO 2 INCHES OF RAIN EXPECTED TODAY...FUELS ARE EXPECTED TO BE TOO WET TO REQUIRE ANY FIRE DANGER STATEMENTS. SNELSON .AVIATION... 18Z UPDATE... MVFR CONDITIONS EXPECTED THROUGH THE DAY TODAY AND THROUGH EARLY EVENING ACROSS MOST OF THE AREA. AFTER THE MOISTURE CLEARS OUT...EXPECT VFR CONDITIONS. MAIN CONCERN TODAY IS THE TIMING OF THE SQUALL LINE MOVING THROUGH THE AREA. HAVE ADJUSTED THE TAFS FOR BEST TIMING...POTENTIAL EXISTS FOR SEVERE WEATHER WITH THESE STORMS INCLUDING DAMAGING WIND AND POSSIBLE TORNADOES. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON TIMING...HIGH CONFIDENCE ON ALL OTHER ELEMENTS. ARG && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 38 50 33 / 100 100 5 5 ATLANTA 67 35 49 33 / 100 60 5 5 BLAIRSVILLE 61 32 43 27 / 100 60 5 20 CARTERSVILLE 67 34 47 31 / 100 40 5 10 COLUMBUS 72 38 56 39 / 100 70 5 5 GAINESVILLE 63 35 47 32 / 100 70 5 10 MACON 73 39 55 33 / 90 100 5 5 ROME 68 33 48 31 / 100 40 5 10 PEACHTREE CITY 68 36 51 32 / 100 60 5 5 VIDALIA 80 46 59 36 / 70 90 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE... FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE... MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI... PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART... SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...WILKES... WILKINSON. TORNADO WATCH UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DADE... DAWSON...DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD... FORSYTH...GILMER...GORDON...GREENE...GWINNETT...HALL...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JONES...LAMAR...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WEBSTER...WHITE...WHITFIELD...WILKES... WILKINSON. HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS... TOWNS...UNION...WHITE. FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON... FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HARALSON... LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK... TOWNS...UNION...WALKER...WHITE...WHITFIELD. WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WHITE. && SHORT TERM...ARG LONG TERM....11 AVIATION...ARG
Hazardous weather outlook, Jan 30, 4:58 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 458 AM EST WED JAN 30 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 458 AM EST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SQUALL LINE CAPABLE OF PRODUCING WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES EXPECTED ON WEDNESDAY AND WEDNESDAY NIGHT... A STRONG UPPER-LEVEL TROUGH AND ITS ASSOCIATED SURFACE COLD FRONT WILL PUSH THROUGH THE STATE TODAY. THE SQUALL LINE IS EXPECTED TO PRODUCE STRONG...DAMAGING WINDS...ISOLATED TORNADOES AND FREQUENT CLOUD TO GROUND LIGHTNING. ANY TORNADOES WILL LIKELY BE BRIEF...WITH LITTLE NOTICE. IT IS IMPORTANT TO STAY AWARE TODAY. THE LINE OF STORMS IS EXPECTED TO PUSH INTO NORTHWEST GEORGIA THIS MORNING...TRACK THROUGH THE ATL METRO AREA BY MID AFTERNOON...AND ALONG AN ATHENS TO MACON TO AMERICUS LINE BY EARLY EVENING. THE LINE OF THUNDERSTORMS WILL PRODUCE HEAVY RAIN...RESULTING IN WIDESPREAD 1.5 TO 2 INCHES OR MORE ACROSS MUCH OF NORTH AND PORTIONS OF CENTRAL GEORGIA. LOCALLY HIGHER AMOUNTS CAN BE EXPECTED. THIS AMOUNT OF RAINFALL WILL SATURATE THE SOILS AND PRODUCE RUNOFF THAT WILL RESULT IN RAPID RISES OF SMALL CREEKS AND STREAMS...AND COULD CAUSE FLOODING OF LOW LYING AND FLOOD PRONE AREAS. A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTH GEORGIA THROUGH MIDNIGHT. IN ADDITION TO THE LINE OF CONVECTION...STRONG WINDS ARE EXPECTED TO DEVELOP AHEAD OF IT OVER THE HIGHER ELEVATIONS OF NORTHEAST GEORGIA. WITH SOUTHWESTERLY WINDS EXPECTED TO STRENGTHEN TO BETWEEN 30 AND 40 MPH WITH GUSTS AS HIGH AS 50 MPH...A HIGH WIND WARNING HAS BEEN ISSUED FOR THE MOUNTAINS OF NORTHEAST GEORGIA THROUGH EARLY EVENING. IN ADDITION...A WIND ADVISORY HAS BEEN ISSUED FOR TODAY THROUGH MIDNIGHT FOR THE REST OF NORTH AND CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .DISCUSSION... A SERIES OF WEAK DISTURBANCES WILL MOVE ACROSS THE TENNESSEE VALLEY EARLY FRIDAY AND EARLY SUNDAY. THE COMBINATION OF MOISTURE AND COLD TEMPERATURES FOR BOTH THESE EVENTS WILL SUPPORT SNOW FLURRIES OR A MIX OF LIGHT RAIN AND SNOW. ACROSS NORTH GEORGIA. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. ANOTHER SHORTWAVE IS EXPECTED TO MOVE INTO THE REGION TUESDAY...THOUGH ONLY SHOWERS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AND SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jan 30, 1:36 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
136 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TORNADO ADAIRSVILLE 34.37N 84.93W
01/30/2013 BARTOW GA EMERGENCY MNGR
*** 1 FATAL *** MAN KILLED IN MOBILE HOME NEAR
ADAIRSVILLE.EMERGENCY MANAGER CONFIRMS THAT APPROXIMATELY
100 CARS OVERTURNED NEAR EXIT 306 ON INTERSTATE 75.
&&
30Local storm report, Jan 30, 1:37 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG FRANKLIN 33.28N 85.10W
01/30/2013 HEARD GA COUNTY OFFICIAL
MULTIPLE TREES DOWN IN AND AROUND FRANKLIN. STREETS
IMPACTED BY DOWNED TREES ARE CHARLIE B JOHNSTON AND LANE
ROAD.
0100 PM TSTM WND DMG 5 NW FRANKLIN 33.32N 85.16W
01/30/2013 HEARD GA COUNTY OFFICIAL
MULTIPLE TREES DOWN.
&&
GWETZELLocal storm report, Jan 30, 2:11 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TORNADO MOUNTAINTOWN 34.76N 84.56W
01/30/2013 GILMER GA EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN FROM POSSIBLE TORNADO.
MORE REPORTS THROUGHOUT THE WESTERN HALF OF THE COUNTY.
&&
30Local storm report, Jan 30, 2:33 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 3 WSW MOUNTAIN PARK 34.06N 84.46W
01/30/2013 E1.00 INCH COBB GA PUBLIC
THE PUBLIC REPORTED A HAIL STONE OF 1 INCH IN SIZE.
&&
GWETZELSpecial weather statement, Jan 30, 2:36 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EST WED JAN 30 2013
GAZ021-022-032-033-043>045-057-302015-
236 PM EST WED JAN 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CHEROKEE...COBB...
DEKALB...DOUGLAS...FORSYTH...HENRY AND FULTON COUNTIES UNTIL 315 PM
EST...
AT 228 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM CUMMING THROUGH ATLANTA
TO CHATTAHOOCHEE HILLS...MOVING NORTHEAST AT 50 MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 1.5 INCHES CAN BE EXPECTED ACROSS
CHEROKEE...COBB...DEKALB...DOUGLAS...FORSYTH...HENRY AND FULTON
COUNTIES...INCLUDING AREAS AROUND EDGEWOOD...BUCKHEAD...LA VISTA
...KIRKWOOD...EAST LAKE...BROOKHAVEN...PANTHERSVILLE...GRESHAM
PARK...PINE LAKE...SCOTTDALE...AVONDALE ESTATES...DECATUR...
CLARKSTON...DRUID HILLS AND BOLTON. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. TEMPORARY STREET FLOODING
AND PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3356 8483 3434 8426 3433 8396 3428 8393
3422 8396 3419 8405 3415 8409 3407 8412
3405 8410 3403 8417 3399 8420 3400 8425
3396 8428 3385 8416 3364 8427 3365 8446
3355 8446 3351 8482 3352 8482
TIME...MOT...LOC 1932Z 211DEG 45KT 3390 8438
16Local storm report, Jan 30, 2:47 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM TORNADO DALLAS 33.92N 84.84W
01/30/2013 PAULDING GA EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN IN DALLAS ON WEST
MEMORIAL DRIVE
&&
30The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 7:50 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 40 min |
| Jan 30, 8:08 AM EST | Tornado Warning | FFC | Carroll, Cobb, Coweta, Douglas, Fulton, Heard and 1 more | 52 min |
| Jan 30, 8:36 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker | 39 min |
| Jan 30, 9:14 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 61 min |
| Jan 30, 10:21 AM EST | Tornado Warning | FFC | Bartow, Floyd, Haralson, Polk | 39 min |
| Jan 30, 10:59 AM EST | Tornado Warning | FFC | Bartow, Cherokee, Floyd, Gordon, Pickens | 46 min |
| Jan 30, 11:30 AM EST | Tornado Warning | FFC | Fannin, Gilmer, Gordon, Murray | 45 min |
| Jan 30, 12:12 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding, Polk | 48 min |
| Jan 30, 12:45 PM EST | Tornado Warning | FFC | Bartow, Cherokee, Cobb, Fulton, Paulding | 45 min |
| Jan 30, 12:50 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard, Paulding | 40 min |
| Jan 30, 12:54 PM EST | River Flood Warning | FFC | Dade | 24 hr |
| Jan 30, 1:30 PM EST | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Lumpkin, Pickens | 45 min |
| Jan 30, 1:31 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Cherokee, Cobb, DeKalb, Douglas, Fulton and 2 more | 44 min |
| Jan 30, 1:34 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Fulton, Heard | 41 min |
| Jan 30, 1:50 PM EST | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Towns, Union, White | 40 min |
| Jan 30, 1:51 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Harris, Heard, Meriwether, Muscogee, Talbot and 1 more | 39 min |
| Jan 30, 2:16 PM EST | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Coweta, DeKalb, Douglas, Forsyth and 2 more | 44 min |
| Jan 30, 2:24 PM EST | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Gwinnett, Hall, Lumpkin, Towns and 2 more | 51 min |
| Jan 30, 2:30 PM EST | Tornado Warning | FFC | Harris, Meriwether, Pike, Talbot, Troup, Upson | 45 min |
| Jan 30, 2:34 PM EST | Severe Thunderstorm Warning | FFC | Clayton, Coweta, DeKalb, Fayette, Harris, Henry and 3 more | 41 min |
| Jan 30, 2:36 PM EST | Special Weather Statement | FFC | DeKalb, Forsyth, Fulton | 39 min |
| Jan 30, 3:14 PM EST | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Harris, Meriwether, Pike and 3 more | 46 min |
| Jan 30, 3:23 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 52 min |
| Jan 30, 3:27 PM EST | River Flood Warning | FFC | Union | 6 hr |
| Jan 30, 3:31 PM EST | Tornado Warning | FFC | Marion, Talbot, Taylor, Upson | 29 min |
| Jan 30, 3:46 PM EST | River Flood Warning | FFC | Towns | 5 hr |
| Jan 30, 3:47 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 43 min |
| Jan 30, 3:58 PM EST | Severe Thunderstorm Warning | FFC | Butts, Crawford, Jasper, Lamar, Marion, Monroe and 2 more | 32 min |
| Jan 30, 4:01 PM EST | Tornado Warning | FFC | Crawford, Lamar, Monroe, Talbot, Taylor, Upson | 29 min |
| Jan 30, 4:20 PM EST | River Flood Warning | FFC | Fulton, Gwinnett | 3 hr |
| Jan 30, 4:24 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Crisp, Macon, Marion, Peach and 6 more | 66 min |
| Jan 30, 4:27 PM EST | Severe Thunderstorm Warning | FFC | Butts, Jasper, Lamar, Monroe | 48 min |
| Jan 30, 4:29 PM EST | Severe Thunderstorm Warning | FFC | Dooly, Houston, Sumter | 31 min |
| Jan 30, 5:03 PM EST | Special Weather Statement | FFC | Baldwin, Jasper, Jones, Monroe, Putnam | 57 min |
| Jan 30, 5:23 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Crawford, Dooly, Houston, Jones and 7 more | 52 min |
| Jan 30, 5:32 PM EST | River Flood Warning | FFC | Forsyth | 14 hr |
| Jan 30, 5:32 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 13 hr |
| Jan 30, 5:48 PM EST | Special Weather Statement | FFC | Dooly | 42 min |
| Jan 30, 5:58 PM EST | Special Weather Statement | FFC | Greene, Hancock, Putnam, Taliaferro, Warren, Wilkes | 62 min |
| Jan 30, 6:14 PM EST | Special Weather Statement | FFC | Bleckley, Crisp, Dooly, Glascock, Houston, Pulaski and 4 more | 61 min |
| Jan 30, 6:15 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Glascock, Hancock, Warren, Washington, Wilkinson | 45 min |
| Jan 30, 6:49 PM EST | Severe Thunderstorm Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Jefferson, Johnson and 7 more | 41 min |
| Jan 30, 6:54 PM EST | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.